Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 196, NWS Wakefield, VA

July 25, 20114 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 25, 2011, 8:31 PM EDT for 4 counties in Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 8:31 PM EDT (00:31 UTC)
Expired
Jul 25, 2011, 9:00 PM EDT
In force
29 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:50 PM EDTTSTM WND DMG1 N Churchland, VATREE DOWN ON FLEET CT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WUUS51 KAKQ 260031
SVRAKQ
VAC550-710-740-800-260100-
/O.NEW.KAKQ.SV.W.0196.110726T0031Z-110726T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
831 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
  SOUTHWESTERN CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
  CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
  EXTREME NORTHEASTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...

* UNTIL 900 PM EDT

* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHURCHLAND...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GHENT AND DOWNTOWN PORTSMOUTH AROUND 845 PM EDT.
  DOWNTOWN NORFOLK AND CRADOCK AROUND 850 PM EDT.
  SOUTH NORFOLK AROUND 855 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS...CONTINUOUS CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3685 7622 3677 7629 3688 7650 3693 7643
TIME...MOT...LOC 0031Z 303DEG 14KT 3690 7635
WIND...HAIL 60MPH <.75IN

$$

BHURLEY
1 follow-up statement
135 
WWUS51 KAKQ 260058
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
858 PM EDT MON JUL 25 2011

VAC550-710-740-800-260108-
/O.EXP.KAKQ.SV.W.0196.000000T0000Z-110726T0100Z/
CITY OF NORFOLK VA-CITY OF SUFFOLK VA-CITY OF CHESAPEAKE VA-
CITY OF PORTSMOUTH VA-
858 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CITY OF PORTSMOUTH...NORTH
CENTRAL CITY OF CHESAPEAKE...EXTREME NORTHEASTERN CITY OF SUFFOLK AND
SOUTHWESTERN CITY OF NORFOLK COUNTIES WILL EXPIRE AT 900 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY 
FROM DAMAGING WINDS. HOWEVER HEAVY RAIN IS STILL POSSIBLE OVER THESE 
AREAS THIS EVENING.

LAT...LON 3685 7622 3677 7629 3688 7650 3693 7643
TIME...MOT...LOC 0058Z 303DEG 14KT 3684 7624

$$

DEROSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:07 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 25, 4:07 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTH INTO NORTH CAROLINA BY TUESDAY
AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN MID
ATLANTIC REGION TUESDAY INTO WEDNESDAY...THEN BECOME STATIONARY
OFF THE COAST FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MR TYPICAL WX CONDS ACRS THE FA FOR LT JULY. DWPTS RMN IN THE 70S
THRU FA...BUT TEMPS HV BEEN TRIMMED BY NRLY 10 DEGS F (FM WHAT
THEY WERE FRI/OVR THE WKND). SVRL CLUSTERS OF CNVTN FM ERN MD
THROUGH WCNTRL VA AND INTO NC...POISED TO DRIFT EVER SLO GRDLY SE
INTO THE FA THIS EVE...THEN LINGER INTO THE OVRNGT HRS (THOUGH THE
HIEST CVRG OF STMS XPCTD TO SLIP INTO SE VA/NE NC). BRIEF GSTY
WNDS AND LCLLY HVY RA THE THREATS W/ THESES STMS. TEMPS SLO TO
FALL OUT OF THE 90S ERY...UNLESS THERE IS A PASSAGE OF A STM WHICH
WOULD BRING (SGFNT) COOLING. LO TEMPS TNGT MNLY FM THE L/M70S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
WKNG CDFNT SETTLES SLOLY THROUGH SRN PORTIONS OF FA ON TUE.
BLENDED NUMERICAL GUID...BUT HV LEANED TWD A SLOER MVMNT OF THE
FNT AND ITS ASSOCD CLDS/PCPN INTO NE NC. NRN AREAS XPCTD TO CLR
OUT SOONER...AND XPCTG A DECENT DROP IN DWPTS DN INTO CNTRL AREAS
OF FA DURG THE AFTN HRS. HWVR...ACRS SE VA/NE NC...NO SUCH LUCK
(AT LEAST WRT LWRG OF THE DWPTS) THRUT THE DAY. STILL SOME CONCERN
OVR KPG CLDS AND AT LEAST SLGT CHC POPS INVOF CSTL NE NC TUE NGT
INTO WED WHL OTR AREAS ARE CLR/PCLDY AND THE DWPTS/HUMIDITY IS
TRIMMED. W/ HI PRES PASSING BY TO THE N...THEN TO OFF THE CST BY
WED NGT/THU...RETURN FLO FM THE SSE WOULD BRING BACK THE HIER
DWPTS AND PTNTL INCRSD CLDNS (TO MUCH OF THE FA) BY THU MRNG. DO
XPCT MUCH OF ANY CLDNS THU MRNG TO BRK AND LEAD TO PSNY/HOT AND
HUMID CONDS FOR THE REST OF THE DAY. RDG ALOFT BEGINS TO BUILD
BACK OVR THE RGN FM THE W...WHICH WOULD RESULT IN A STRONGER
CAP...LMTG CNVTV PSBLTYS.

HI TEMPS TUE/WED FM THE 80S RIGHT NR THE CST TO 90 TO 95F INLAND. LO
TEMPS TUE NGT/WED NGT FM THE M/U60S TO M70S. HI TEMPS THU FM THE
L/M90S IN MOST PLCS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A RETURN TO HOT AND HUMID CONDITIONS EXPECTED FRIDAY THROUGH THE
WEEKEND. TEMPERATURES ARE ANTICIPATED TO RISE INTO THE UPPER 90S TO
LOW 100S FRIDAY AND SATURDAY. AS A WEAK LEE TROUGH DEVELOPS
FRIDAY...THIS WILL HELP TO INCREASE DEWPOINTS BY A FEW DEGREES EACH
DAY...ESPECIALLY ON THE SW EDGE OF THE TROUGH. AS HUMIDITIES
INCREASE...HEAT INDICES WILL CREEP BACK INTO THE 105 TO 110 DEGREE
RANGE FRIDAY AND SATURDAY...AND INTO THE 100 TO 105 DEGREE RANGE ON
SUNDAY. THE POTENTIAL FOR HEAT RELATED HEADLINES ARE BECOMING LIKELY
AS CONFIDENCE INCREASES. STILL OUTSIDE OF TIME FRAME FOR ISSUING A
WATCH BUT WILL MENTION IN THE HWO. A COLD FRONT SAGS DOWN ACROSS THE
MID ATLANTIC REGION SATURDAY AND SUNDAY...STALLING ALONG THE NORTH
CAROLINA COAST ON MONDAY. AS THE FRONT CROSSES THE REGION...BEST
THUNDERSTORM/PRECIP CHANCES OVER THE WEEKEND APPEAR TO BE SATURDAY
EVENING THROUGH MONDAY MORNING...WITH BRIEF BREAKS DURING THE
DAYLIGHT MORNING HOURS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A SLOW MOVING COLD FRONT IS MOVING SE TOWARDS THE FA. EXPECT
SCATTERED SHWRS AND TSTMS TO DEVELOP THIS AFTN AND EVENING AHEAD OF
AND ALONG THE FRONT. REDUCED VIS...HEAVY RAIN AND WINDS GUSTING TO
25-30 KTS CAN BE EXPECTED IN AND AROUND ANY STORMS. BR MAY BE
POSSIBLE IN THE EARLY MORNING HOURS TUE...ESPECIALLY IN AREA AREAS
THAT RECEIVED PRECIP. AFTER THE FRONT CLEARS THE AREA...VFR CONDS
WILL PREVAIL BEGINNING LATE TUE MORNING.

VFR CONDITIONS ARE EXPECTED THROUGH THU AS HIGH PRESSURE MOVES OVER
THE FA.

OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES.

&&

.MARINE...
A WEAK FRONT WILL BRING SCATTERED THUNDERSTORMS TO AREA WATERS
THIS AFTERNOON THROUGH TONIGHT. LIGHT EASTERLY/ONSHORE FLOW WILL
SHIFT AROUND TO THE NORTH AFTER BULK OF PRECIP PASSES THROUGH THE
REGION. WINDS WILL INCREASE BUT REMAIN BELOW SCA CONDITIONS (BELOW
15 KT) LATE TONIGHT AS COOLER AIR MOVES OVER WARMER
WATERS...ESPECIALLY OVER CHESAPEAKE BAY.

WINDS WILL BACK TOWARD THE SOUTH BY TUESDAY AFTERNOON...THEN
BECOME NORTHERLY AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. THIS NORTHERLY SURGE IS CURRENTLY SITTING AT BORDERLINE
SCA CONDITIONS...BUT HAVE DECIDED TO HOLD OFF ON ISSUING A
HEADLINE SINCE THE NAM MODEL SOLUTION IS STRONGER THAN THE GFS
MODEL (WHICH IS TYPICAL) AND WOULD LIKE TO SEE BETTER CONTINUITY
BETWEEN DATA SETS.

SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF OFF THE COAST
WEDNESDAY THROUGH FRIDAY AS A WEAK LEE TROUGH DEVELOPS OVER THE
INTERIOR...LEADING TO TYPICAL SEA BREEZE CIRCULATIONS/WINDS
INCREASING BY LATE AFTN AND OVERNIGHT AND DIMINISHING DURING MUCH
OF THE MORNING/EARLY AFTERNOON HOURS.

&&

.CLIMATE...
SUMMARY OF RECORDS FOR THE PAST FEW DAYS:

RICHMOND: NO RECORD HIGHS SET. RECORD HIGH MIN OF 79F SET ON FRI/22ND.

NORFOLK: RECORD HIGH OF 102F SET ON FRI/22ND...AND RECORD HIGH OF 103F
TIED SAT/23RD. RECORD HIGH MIN OF 82F TIED ON FRI/22ND.

SALISBURY: RECORD HIGH OF 103F SET ON SAT/23RD. RECORD HIGH MIN OF
80F SET ON FRI/22ND.

ELIZ CITY: RECORD HIGH OF 97F TIED SUN/24TH. RECORD HIGH MIN OF
79F TIED ON FRI/22ND.

&&

.EQUIPMENT...
WSR 88-D AT DOVER AFB (DE) IS OUT OF SERVICE ATTM DUE TO
LIGHTNING STRIKE AT THE SITE. A NEW POWER SUPPLY IS EN ROUTE...BUT
A DEFINITIVE RETURN TO SERVICE TIME IS NOT YET KNOWN. PLEASE
CONTINUE TO MONITOR PHLFTMDOX FOR THE LATEST UPDATES. ADJACENT
RADARS INCLUDE KAKQ...KLWX AND KDIX.

ALSO...AS NOTED ABOVE PHONE LINE ISSUES CONTINUE TO PREVENT
DISSEMINATION OF OBS FROM WICOMICO REGIONAL AIRPORT IN SALISBURY
(KSBY). MORE INFORMATION ON BOTH OF THESE OUTAGES WILL BE
PROVIDED AS THEY BECOME AVAILABLE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...BMD
AVIATION...DAP
MARINE...BMD
CLIMATE...AKQ
EQUIPMENT...AKQ
Hazardous weather outlook, Jul 25, 4:13 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT MON JUL 25 2011

MDZ021>025-VAZ048-049-060>064-066>078-080>086-099-262015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-
413 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH
SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE
FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK
AND DEWPOINTS REACH INTO THE MID 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ065-079-087>098-100-262015-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-NORTHAMPTON VA-
413 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE
OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH
SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE
FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK
AND DEWPOINTS REACH INTO THE MID 70S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-262015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
413 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY
HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BMD

In the hours before

Local storm report, Jul 25, 6:34 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     4 WNW EXIT 4 ALONG I 85 36.62N 78.21W
07/25/2011                   MECKLENBURG        VA   PUBLIC

            TREE DOWN ON STATE ROUTE 615.

&&

HURLEY
Local storm report, Jul 25, 6:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     KING AND QUEEN COURTHOU 37.67N 76.88W
07/25/2011                   KING AND QUEEN     VA   911 CALL CENTER

            TREE DOWN VICINTY OF RIVERS REACH SUBDIVISION

&&

JFOSTER
Special weather statement, Jul 25, 7:04 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT MON JUL 25 2011

VAZ070-071-081-082-089-252345-
CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-PRINCE GEORGE VA-SURRY VA-
704 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHESTERFIELD...
NORTHEASTERN PRINCE GEORGE...NORTHWESTERN SURRY...SOUTHEASTERN
HENRICO AND WESTERN CHARLES CITY COUNTIES...

AT 701 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAYSIDE...MOVING
SOUTHEAST AT 20 MPH.

* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* BRIEF HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

* THIS STORM WILL BE NEAR WAYSIDE...JORDAN POINT MARINA...
BARNETTS...ADKINS STORE...CHARLES CITY...NEW HOPE...ROACHES
CORNER...AND SANDYBOTTOM...NEW HOPE AND RUTHVILLE.

LAT...LON 3742 7701 3728 7697 3720 7703 3737 7738
      3748 7730

DEROSA
Special weather statement, Jul 25, 7:26 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
726 PM EDT MON JUL 25 2011

VAZ081-082-088-089-260015-
CHARLES CITY VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
726 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SUSSEX...
NORTHWESTERN SURRY...SOUTHEASTERN CHARLES CITY AND SOUTHERN PRINCE
GEORGE COUNTIES...

AT 722 PM EDT...A STRONG THUNDERSTORM WAS NEAR DISPUTANTA...MOVING
EAST AT 25 MPH.

* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

* THIS STORM WILL BE NEAR BARHAM...OAK HILL CORNER...GWALTNEY CORNER
AND SPRING GROVE.

LAT...LON 3724 7695 3713 7690 3710 7702 3713 7705
      3702 7729 3706 7736 3720 7729

DEROSA
Special weather statement, Jul 25, 7:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
749 PM EDT MON JUL 25 2011

VAZ091-094>096-098-260030-
NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-
VIRGINIA BEACH VA-YORK VA-
749 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL AFFECT CITY OF NORFOLK...EASTERN CITY OF
HAMPTON...NORTHEASTERN CITY OF SUFFOLK...NORTHWESTERN CITY OF
PORTSMOUTH...NORTHWESTERN CITY OF VIRGINIA BEACH...SOUTHEASTERN CITY
OF NEWPORT NEWS AND SOUTHEASTERN CITY OF POQUOSON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CITY OF
HAMPTON...CITY OF NEWPORT NEWS...CITY OF NORFOLK...CITY OF
POQUOSON...CITY OF PORTSMOUTH...CITY OF SUFFOLK AND CITY OF VIRGINIA
BEACH COUNTIES AT 745 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS...
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS.

LAT...LON 3683 7610 3691 7644 3712 7632 3709 7626
      3701 7629 3698 7628 3694 7622 3692 7611
      3694 7600 3692 7598

HURLEY
Local storm report, Jul 25, 8:17 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
817 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     6 WSW QUEENS LAKE       37.25N 76.75W
07/25/2011                   JAMES CITY         VA   AMATEUR RADIO

            TREE DOWN ON HOUSE. HOUSE SUSTAINED SIGNIFICANT DAMAGE.

&&

JFOSTER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:24 PM EDTTornado WarningAKQCity of Newport News, City of Norfolk, City of Portsmouth18 min
Jul 25, 8:36 PM EDTSpecial Marine WarningAKQ85 min
Jul 25, 8:38 PM EDTSevere Thunderstorm WarningAKQCity of Norfolk, City of Virginia Beach22 min
Jul 25, 8:45 PM EDTAreal Flood AdvisoryAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach75 min
Jul 25, 8:51 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach21 min
Jul 25, 8:56 PM EDTSpecial Weather StatementAKQCity of Norfolk34 min
Jul 25, 9:05 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.